Alert archive / California / Tornado Warnings in 2015
Tornado Warning 4, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at Nov 9, 2015, 5:47 PM PST for Sacramento County, California. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2015, 5:47 PM PST (01:47 UTC)
- Expired
- Nov 9, 2015, 6:30 PM PST
- In force
- 43 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
County Sacramento County, CA
The radar
The Sacramento radar (KDAX), 44 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 1.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
083
WFUS56 KSTO 100147
TORSTO
CAC067-100230-
/O.NEW.KSTO.TO.W.0004.151110T0147Z-151110T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
547 PM PST MON NOV 9 2015
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL SACRAMENTO COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 630 PM PST
* AT 544 PM PST...DOPPLER RADAR INDICATED A POSSIBLE TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR SHELDON...OR 8 MILES EAST OF ELK
GROVE...AND MOVING NORTHEAST AT 25 MPH OVER WILTON.
* LOCATIONS IMPACTED INCLUDE...
RANCHO MURIETA AND WILTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3830 12126 3840 12135 3854 12106 3839 12104
TIME...MOT...LOC 0144Z 239DEG 20KT 3839 12121
$$
RB1 follow-up statement
319
WWUS56 KSTO 100229
SVSSTO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
629 PM PST MON NOV 9 2015
CAC067-100236-
/O.EXP.KSTO.TO.W.0004.000000T0000Z-151110T0230Z/
SACRAMENTO CA-
629 PM PST MON NOV 9 2015
...THE TORNADO WARNING FOR EAST CENTRAL SACRAMENTO COUNTY WILL EXPIRE
AT 630 PM PST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...AND NO LONGER
APPEARS TO BE CAPABLE OF PRODUCING A TORNADO. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THIS STORM.
LAT...LON 3830 12126 3840 12135 3854 12106 3839 12104
TIME...MOT...LOC 0224Z 239DEG 20KT 3839 12121
$$
RBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Nov 9, 4:06 PM PST, 1 hour 41 minutes earlier.
Area forecast discussion, Nov 9, 4:06 PM PST, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 406 PM PST MON NOV 9 2015 .SYNOPSIS... A WEATHER SYSTEM MOVING ACROSS NORCAL IS BRINGING RAIN, MOUNTAIN SNOW SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS. DRY WEATHER RETURNS BY MID-WEEK. && .DISCUSSION... Had a busy morning updating the forecast. The HRRR and other short term guidance was suggesting that precipitation amounts could be notably higher than previously forecast. Upgraded the Winter Storm Watch to a Warning earlier today...we also extended the Flash Flood Watch for burn scars so that it now includes the Rim & King fires along with Valley, Rocky, Jerusalem, Wragg, and Butte. Since this morning's updates, we have been getting recent reports of 1 to 2 inches of snow accumulating in locations around 3000 ft elevation. Thus, we have updated the Winter Storm Warning so that it is in effect through 7 am Tuesday for elevations above 3000 ft. Periods of heavy snow possible along with considerable travel delays crossing the passes. By the time the storm wraps up on Tuesday, total accumulations of 4-9 inches are expected with 12-16 inches along the crest. Radar is showing convective precipitation across interior NorCal. Much of it is currently along the Interstate 5 corridor and the overall movement of this system is showing that those storms could rotate into the Sierra this evening. Flash flood watch continues for possible impacts on the burn scars from heavy rain. So far, we have not heard any reports of problems at the burn scars, but we continue to monitor radar in case heavier showers move into those areas. Showers expected to diminish by early Tuesday setting the stage for some cold overnight temperatures across the region. The northern half of the Sacramento Valley may clear out enough tonight for some frost, and more widespread frost will be possible throughout the valley on Tuesday night and early Wednesday. Drier weather by Tuesday afternoon onward with slight warming through Thursday. JBB && .EXTENDED DISCUSSION (Friday THROUGH Monday) Dry weather expected over Interior NorCal Friday and Saturday as a broad upper trough slowly sags southward over the Pacific NW, gradually weakening the upper ridge over CA. Temperatures expected to be near normal. Model solutions diverge late in the forecast period with the EC bringing a sharp (more amplified) trough across the area Sunday, while the GFS maintains a flat, straight line west-southwest upper flow. We favored the EC and kept a chance of showers in the forecast. By Monday night, the EC brings in a stronger trough into NW CA. The GFS also has a trough, but it is roughly 12 hrs slower. The good news is that these storms are coming from the colder source region of the Northern Pacific, thus keeping snow levels at decent elevations with snow at pass levels or below. JClapp && .AVIATION... DISTURBANCE MOVING THROUGH NORCAL WILL CAUSE SHOWERS AND THUNDERSTORMS THROUGH 10 PM. VIS BRIEFLY DOWN TO 2SM AND CEILINGS TO 1000 FEET IN STRONGEST SHOWERS AND STORMS. GENERAL CEILINGS AROUND 3000 FEET. SNOW LEVELS ARE LOWERING TO 2500 FEET AT TIMES. SHOWER ACTIVITY WILL DIMINISH AFTER MIDNIGHT. && .STO Watches/Warnings/Advisories... Winter Storm Warning until 7 AM PST Tuesday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Flash Flood Watch until 9 PM PST this evening for Clear Lake/Southern Lake County-Motherlode-Southern Sacramento Valley- West Slope Northern Sierra Nevada. Frost Advisory from 3 AM to 9 AM PST Tuesday for Central Sacramento Valley-Clear Lake/Southern Lake County-Northern Sacramento Valley. Winter Weather Advisory until midnight PST tonight for Mountains Southwestern Shasta County to Northern Lake County. &&
In the hours before
Local storm report, Nov 9, 3:25 PM PST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
325 PM PST MON NOV 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HEAVY SNOW 2 ESE CAMINO 38.72N 120.63W
11/09/2015 M1.0 INCH EL DORADO CA TRAINED SPOTTER
ELEVATION 3120 ONE INCH ON THE GROUND
OBSERVER LOCATION CAMINO.
&&
JPLocal storm report, Nov 9, 3:40 PM PST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
340 PM PST MON NOV 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HEAVY SNOW DE SABLA POWERHOUS 39.87N 121.63W
11/09/2015 M2.0 INCH BUTTE CA PUBLIC
2 INCHES ON THE GROUND ELEVATION 2700 FEET
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Nov 9, 3:42 PM PST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
342 PM PST MON NOV 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HEAVY SNOW STIRLING CITY 39.91N 121.53W
11/09/2015 M2.0 INCH BUTTE CA CO-OP OBSERVER
2 INCHES ON THE GROUND ELEVATION 3500 FEET
&&
JPLocal storm report, Nov 9, 3:44 PM PST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
344 PM PST MON NOV 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HEAVY SNOW POLLOCK PINES 38.75N 120.57W
11/09/2015 M1.0 INCH EL DORADO CA PUBLIC
ONE INCH ON THE GROUND ELEVATION 3700 FEET
&&
JPLocal storm report, Nov 9, 4:02 PM PST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
402 PM PST MON NOV 9 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 3 WSW WALNUT GROVE 38.23N 121.56W
11/09/2015 E0.25 INCH SACRAMENTO CA TRAINED SPOTTER
BRIEF PERIOD OF SMALL HAIL.
&&
IDMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 3:30 AM PST | Frost Advisory | STO | 25 hr |
Nearby
Tornado Warnings in California, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.